MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012449-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.Also, the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, instruction for use specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the instructions for use (ifu) caused or contributed to the reported complaint.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It is likely that the balloon interacted with the previously implanted stent such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code: 2017 - incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.There was severe stenosis after angiography was performed.An unspecified stent was implanted and poor proximal stent dilatation was noted and the 3.0x12 mm nc trek balloon dilatation catheter (bdc) was not prepped outside the anatomy or soaked prior to use.The bdc was inflated once to 12 atmospheres but it did not inflate as intended and upon removal it was found that the balloon was leaking fluid.Another same size balloon was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21954402
Report Number2024168-2025-04613
Device Sequence Number20970869
Product Code LOX
UDI-Device Identifier08717648151866
UDI-Public(01)08717648151866(17)270831(10)40906G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012449-12
Device Catalogue Number1012449-12
Device Lot Number40906G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown